PROPECIAHELP: Persistent Finasteride Propecia Proscar side effects info & discussion forum

Forum for men with PERSISTENT sexual, mental & physical side effects which CONTINUE DESPITE QUITTING Finasteride (Propecia, Proscar), a 5AR inhibitor drug for hair loss, prostate enlargement & prostate cancer.
It is currently Tue May 22, 2018 11:16 pm

All times are UTC


Forum rules


BEFORE POSTING IN THE MEMBERS STORY SECTION, PLEASE COPY/PASTE THE FOLLOWING SYMPTOMS/PROFILE TEMPLATE INTO YOUR POST: viewtopic.php?f=3&t=371



Post new topic Reply to topic  [ 1 post ] 
Author Message
 Post subject: Why oh why??
PostPosted: Sun Nov 06, 2016 11:07 pm 
Offline

Joined: Sun Nov 06, 2016 9:08 pm
Posts: 1
Age: 35
Drug: Propecia
Usage: 14 months
Started: 0- 0-2015
Stopped: 0- 0-2016
Location: Australia
0) Where are you from (country)?
Australia

1) How did you find this forum (Google search -- if so, what search terms? Via link from a forum or website -- if so, what page? Other?)
finasteride side effects

2) What is your current age, height, weight?
35/174cm/68kg

3) Do you excercise regularly? If so, what type of excercise?
haven't exercised since being on the meds

4) What type of diet do you eat (vegetarian, meat eater, raw, fast-food/organic healthy)?
meat-eater

5) Why did you take Finasteride (hair loss, BPH, other)?
hair loss

6) For how long did you take Finasteride (weeks/months/years)?
14 months

7) How old were you, and WHEN (date) did you start Finasteride?
33, Jun -15

8) How old were you when you quit, and WHEN (date) did you quit?
34, Aug-16

9) How did you quit (cold turkey or taper off)?
cold turkey

10) What type of Finasteride did you use – Propecia, Proscar, Fincar or other generic?
generic brand I think

11) What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
1 mg/day

12) How long into your use of Finasteride did you notice the onset of side effects?
maybe a month or so. Can't really remember

13) What side effects did you experience while on the drug that have yet to resolve since discontinuation?

Put an X beside all that apply:

Sexual
[x] Loss of Libido / Sex Drive
[x] Erectile Dysfunction
[ ] Complete Impotence
[x] Loss of Morning Erections
[x] Loss of Spontaneous Erections
[x] Loss of Nocturnal Erections
[x] Watery Ejaculate
[x] Reduced Ejaculate
[ ] Inability to Ejaculate / Orgasm
[ ] Reduced Sperm Count / Motility

Mental
[x] Emotional Blunting / Emotionally Flat
[x] Difficulty Focusing / Concentrating
[ ] Confusion
[x] Memory Loss / Forgetfullness
[x] Stumbling over Words / Losing Train of Thought
[ ] Slurring of Speech
[x] Lack of Motivation / Feeling Passive / Complacency
[ ] Extreme Anxiety / Panic Attacks
[ ] Severe Depression / Melancholy
[ ] Suicidal Thoughts

Physical
[x] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
[ ] Penis curvature / rotation on axis
[ ] Testicular Pain
[ ] Testicular Shrinkage / Loss of Fullness
[x] Genital numbness / sensitivity decrease
[ ] Weight Gain
[ ] Gynecomastia (male breasts)
[x] Muscle Wastage
[x] Muscle Weakness
[x] Joint Pain
[ ] Dry / Dark Circles under eyes

Misc
[x] Prostate pain
[ ] Persistent Fatigue / Exhaustion
[ ] Stomach Pains / Digestion Problems
[ ] Constipation / "Poo Pellets"
[x] Vision - Acuity Decrease / Blurriness
[ ] Increased hair loss
[x] Frequent urination
[ ] Lowered body temperature

[ ] Other (please explain)


14) What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
Nothing so far as I've just realised what ive done to myself.

15) If you have pre or post-Finasteride bloodtests, what hormonal changes have you encountered since discontinuing the drug (pls post your test results in the "Blood Tests" section and link to them in your post)?
Had a testosterone test when I first came off it. GP said i was within normal range. I'm going back to my GP to request a referral for a endocrinologist and ask what those previous results were.

16) Anything not listed in the above questions you'd like to share about your experience with Finasteride?
Please see below

17) Tell us your story, in your own words, about your Finasteride usage and side effects experienced while on/off the drug.

I went to a dermatologist in 2015 about my hair thinning. He prescribed finasteride and mentioned the erectile dysfunction and watery semen but said it goes away once you went off the meds. I should have researched the drug before I started taking it. I had no idea it changed your hormones. I didn't really think about the process of how it stopped hair loss. I didn't take the drug on a consistent basis. Here is a breakdown:

I would take it for 3 months (missing a day here or there when I forgot to take it) then I would go a couple of months off it cause I didn't picked up a repeat prescription. Then back on for another 3 months and so on. So overall I took 10 months worth of the drug over a 14 month period.

While the sexual issues occurred fairly early when starting the drug ie watery semen and eventual erectile dysfunction a little later on, I knew about this and how it would go away once I stopped as I was told. In hindsight, things ive experienced throughout the year make sense now eg. bad memory, forgetfulness, anti-social behaviour. Had no idea at the time this was down to the drug. I stop taking it late August 2016 as I met a girl and wanted to go back to "normal". I had a hard time getting it up so my GP prescribed Viagra. While this did work my erections weren't as strong as they should be. I wasn't interested in this girl so I ended it (not for drug or performance related reasons).

Last week I noticed I was having dreams and getting morning erections. So last Friday morning I masturbated and then tried again later that afternoon as I felt like doing it again. This time I struggled getting it up and it wasn't very hard even though I did ejaculate. Saturday night I had sex and was able to get a boner initially (good but not great one) it was difficult to maintain and didn't last long and I ejaculated fairly quickly. I took a Viagra after this to avoid a repeat performance. We did it 3 more times but I wasn't very hard and ejaculated very quickly again.

On Sunday I began researching finasteride and came across this forum and everything makes sense now. Although I'm now absolutely terrified at the damage I've done to my body. Since Friday I've lost my REM sleep cycle (period when you dream and get erections). I do recall having sleep issues previously (date unknown) and I'm thinking that could have also been during the months I was off the drug before going back on it. I'm trying to avoid telling myself why didn't I research before starting but that not going to change anything.


I'm wondering if masturbating on Friday caused my crash?
After a crash can things improve?
Is it possible after reading these post my mind is making me feel worse?
Is there anyone from Australia on this forum?
Is it worth seeing an endocrinologist and getting more blood tests or this is likely to come back with everything within normal ranges?

Mentally I was feeling fine but after this weekend and reading everyone's post, it's all I think about now. I'm at work writing this post and I feel like I won't be very productive today .... or ever if I'm still like this.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 1 post ] 

All times are UTC


Who is online

Users browsing this forum: No registered users and 3 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Powered by phpBB® Forum Software © phpBB Group

phpBB SEO